Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 4, NWS San Angelo, TX

April 24, 20074 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 24, 2007, 4:11 AM CDT for 4 counties in Texas. It took effect at Apr 24, 2007, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 4:11 AM CDT (09:11 UTC)
In effect from
Apr 24, 2007, 11:00 AM CDT
Expired
Apr 24, 2007, 7:00 PM CDT
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Fisher County, TX, Nolan County, TX, Sterling County, TX

The radar

The San Angelo radar (KSJT), 92 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1676 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 240911
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 AM CDT TUE APR 24 2007

...WINDY CONDITIONS FORECAST TO DEVELOP THIS AFTERNOON...

.A DRY LINE WILL MOVE THROUGH THE AREA THIS AFTERNOON. IN THE WAKE
OF THIS DRY LINE...GUSTY SOUTHWEST WINDS ARE FORECAST TO DEVELOP.

TXZ049-054-064-065-241715-
/O.NEW.KSJT.WI.Y.0004.070424T1600Z-070425T0000Z/
FISHER-NOLAN-STERLING-COKE-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE
411 AM CDT TUE APR 24 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE
FORECAST TO DEVELOP IN THE WAKE OF THE DRY LINE THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ066-072-073-098-113-127-139-140-154-241715-
/O.NEW.KSJT.LW.Y.0016.070424T1600Z-070425T0000Z/
RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN-BROWN-
MCCULLOCH-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...SAN ANGELO...
EDEN...HASKELL...STAMFORD...ANSON...HAMLIN...ABILENE...COLEMAN...
BROWNWOOD...BRADY
411 AM CDT TUE APR 24 2007

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE
EXPECTED THIS AFTERNOON IN THE WAKE OF A DRY LINE.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:51 AM CDT, 20 minutes earlier.

Area forecast discussion, Apr 24, 3:51 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
351 AM CDT TUE APR 24 2007

.SHORT TERM (TODAY-WEDNESDAY NIGHT)...WILL FOCUS MAINLY ON EARLY
PERIODS WHERE THE MOST WEATHER WILL BE OCCURRING. UPPER LOW
CURRENTLY MOVING ACROSS NORTHERN NEW MEXICO/SOUTHERN COLORADO.
IMPRESSIVE SPEED MAX CURRENTLY ROUNDING THE BASE OF THE TROUGH.
WITH THAT THE DRY LINE HAS BACKED ALL THE WAY TO NEW MEXICO.
RECENTLY THE DRY LINE CAN BE SEEN SURGING BACK TO THE EAST FROM THE
KLBB RADAR AS HARD WEST WINDS BEGIN TO DEVELOP OFF THE DECK. WILL
NOT BE PUSHING THE DRY LINE TO THE EAST AS FAST AS THE NAM...AND
SLIGHTLY SLOWER THAN THE GFS. DRY LINE FORECAST AT THIS TIME WILL
BE APPROACHING THE WESTERN BORDER AT 7AM THEN FROM AND ALBANY TO
KSOA LINE AROUND 1 PM. THEN COLEMAN TO BRADY TO JUNCTION AROUND 7
PM. WITH THE AMOUNT OF FORCING FORECAST ALONG THE DRY LINE AND THE
APPROACH OF THE SPEED MAX. WILL LIKELY SEE THUNDERSTORMS BEGIN TO
DEVELOP BY MID MORNING. AT FIRST THEY MAY BE MORE LINEAR IN
NATURE...THEN AS THE DRY LINE BEGINS TO SLOW LATTER THIS AFTERNOON
WILL THREAT FOR MORE DISCRETE CELLS LOOKS TO INCREASE WITH THE
APPROACH OF ANOTHER JET STREAK IN THE SOUTHERN BRANCH OF THE JET.
EARLY SO THUNDERSTORMS IN THE MORNING WILL BE MORE LIKELY TO HAVE
SEVERE HAIL AND HIGH WINDS. THEN TRANSITION INTO SIGNIFICANT HAIL
WITH THE THREAT OF LARGE TORNADOES IN ABOUT THE EASTERN THIRD OF
THE FORECAST AREA. THREAT MAY CONTINUE THROUGH THE EVENING ACROSS
PORTIONS OF THE HEARTLAND AND THE HILL COUNTRY WITH THE APPROACH
OF THE SECONDARY JET STREAK AND ASSOCIATED VORT MAX. THUS WILL
FORECAST A SLIGHT RETREAT TO THE DRY LINE WITH THE APPROACH OF
THIS SECONDARY VORT MAX. RAIN CHANCES END ACROSS ALL THE AREA BY
WEDNESDAY AS EVERYTHING EXITS TO THE EAST.

ALSO WILL BE ISSUING WIND AND LAKE WIND ADVISORIES FOR THE STRONG
SOUTHWEST WINDS IN THE WAKE OF THE DRY LINE. RED FLAG WARNING
FORTHCOMING AS WELL FOR THE WESTERN PORTIONS OF THE AREA.

.LONG TERM (THURSDAY-MONDAY)...MAJOR CHANGES TO THE EXTENDED WERE
CONFINED TO FRIDAY AND FRIDAY NIGHT AS A SMALL BUT POTENT UPPER
LOW COMES DOWN IN NORTHWEST FLOW AND BRINGS A FRONT. SO INCLUDED A
CHANCE OF POPS FOR FRIDAY INTO FRIDAY NIGHT...MAINLY ACROSS THE
NORTHEAST COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 83  54  76  47 /  30  10  10  10
SAN ANGELO 	 86  55  80  48 /  30  10   0   0
JUNCTION 	 83  58  83  47 /  30  40  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR BROWN-COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-RUNNELS-
TAYLOR-TOM GREEN.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR COKE-FISHER-IRION-JONES-NOLAN-STERLING-TAYLOR-TOM
GREEN.

WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR COKE-FISHER-NOLAN-STERLING.

&&

27/27
Hazardous weather outlook, Apr 23, 3:17 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
317 PM CDT MON APR 23 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-242030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
317 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS
TONIGHT AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE DRY LINE.
IF STORMS DEVELOP...SOME OF THEM WILL BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS TUESDAY AS THE
DRY LINE MOVES EAST ACROSS WEST CENTRAL TEXAS. THERE IS A SLIGHT
RISK OF SEVERE WEATHER ALONG AND EAST OF A THROCKMORTON...ABILENE...
SAN ANGELO...SONORA LINE...EXCEPT FOR A MODERATE RISK OF SEVERE
WEATHER ALONG AND EAST OF A BROWNWOOD TO SAN SABA LINE. THE MAIN
RISKS ARE LARGE HAIL AND DAMAGING WINDS...BUT A FEW TORNADOES ARE
POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...WITH SPOTTER
ACTIVATION LIKELY ON TUESDAY.

In the hours before

Local storm report, Apr 23, 11:13 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1113 PM CDT MON APR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             3 N SWEETWATER          32.51N 100.40W
04/23/2007  E1.75 INCH       NOLAN              TX   AMATEUR RADIO

            GOLF BALL SIZE HAIL ON RANCH ROAD 419 NEAR THE FISHER AND
            NOLAN COUNTY LINE.

0844 PM     HAIL             N SWEETWATER            32.47N 100.40W
04/23/2007  E2.75 INCH       NOLAN              TX   AMATEUR RADIO

            BASEBALL SIZE HAIL NOW REPORTED ON RANCH ROAD 419 NEAR
            THE FISHER AND NOLAN COUNTY LINE

0920 PM     TORNADO          2 N TRENT               32.51N 100.12W
04/23/2007                   TAYLOR             TX   BROADCAST MEDIA

            REPORT FROM KTXS TV OF A TORNADO JUST NORTH OF TRENT

0938 PM     HAIL             E NOODLE                32.60N 100.05W
04/23/2007  E1.75 INCH       JONES              TX   AMATEUR RADIO

            GOLFBALL SIZE HAIL JUST EAST OF NOODLE

0939 PM     TSTM WND DMG     MERKEL                  32.47N 100.01W
04/23/2007                   TAYLOR             TX   LAW ENFORCEMENT

            18-WHEELER ON INTERSTATE 20 BLOWN OVER.

&&

07
Local storm report, Apr 24, 12:42 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1242 AM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TORNADO          4 NNW CHAMPION          32.42N 100.64W
04/23/2007                   NOLAN              TX   NWS EMPLOYEE

            BRIEF TORNADO JUST OFF THE INTERSTATE EAST OF THE
            MITCHELL COUNTY LINE.

0840 PM     HAIL             3 N SWEETWATER          32.51N 100.40W
04/23/2007  E1.75 INCH       NOLAN              TX   AMATEUR RADIO

            GOLF BALL SIZE HAIL ON RANCH ROAD 419 NEAR THE FISHER AND
            NOLAN COUNTY LINE.

0844 PM     HAIL             N SWEETWATER            32.47N 100.40W
04/23/2007  E2.75 INCH       NOLAN              TX   AMATEUR RADIO

            BASEBALL SIZE HAIL NOW REPORTED ON RANCH ROAD 419 NEAR
            THE FISHER AND NOLAN COUNTY LINE

0900 PM     TORNADO          5 NE ROSCOE             32.49N 100.46W
04/23/2007                   NOLAN              TX   NWS EMPLOYEE

            WITH THE LIGHTNING...IT APPEARED THAT TORNADO WAS ON THE
            GROUND. LARGE WALL CLOUD JUST NORTH OF THE AIRPORT AS
            WELL.

0920 PM     TORNADO          2 N TRENT               32.51N 100.12W
04/23/2007                   TAYLOR             TX   BROADCAST MEDIA

            REPORT FROM KTXS TV OF A TORNADO JUST NORTH OF TRENT

0938 PM     HAIL             E NOODLE                32.60N 100.05W
04/23/2007  E1.75 INCH       JONES              TX   AMATEUR RADIO

            GOLFBALL SIZE HAIL JUST EAST OF NOODLE

0939 PM     TSTM WND DMG     MERKEL                  32.47N 100.01W
04/23/2007                   TAYLOR             TX   LAW ENFORCEMENT

            18-WHEELER ON INTERSTATE 20 BLOWN OVER.

0941 PM     TORNADO          2 WSW HODGES            32.58N 99.91W
04/23/2007                   JONES              TX   AMATEUR RADIO

            POSSIBLE TORNADO NEAR HODGES.

&&

BRAZZELL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:40 PM CDTTornado WarningSJTFisher, Nolan50 min
Apr 23, 8:28 PM CDTTornado WarningSJTFisher, Nolan47 min
Apr 23, 9:06 PM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor54 min
Apr 23, 9:58 PM CDTTornado WarningSJTJones32 min
Apr 24, 4:11 AM CDTLake Wind AdvisorySJTBrown, Coleman, Concho, Haskell, Jones, McCulloch and 3 more15 hr
Apr 24, 4:13 AM CDTRed Flag WarningSJTCoke, Fisher, Irion, Jones, Nolan, Sterling and 2 more16 hr
Apr 24, 11:03 AM CDTSevere Thunderstorm WarningSJTJones, Taylor42 min
Apr 24, 11:18 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels27 min
Apr 24, 11:47 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels28 min
Apr 24, 11:51 AM CDTSevere Thunderstorm WarningSJTThrockmorton9 min
Apr 24, 11:57 AM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor48 min
Apr 24, 12:15 PM CDTSevere Thunderstorm WarningSJTCoke, Coleman, Runnels30 min
Apr 24, 12:31 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton44 min
Apr 24, 1:29 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford31 min
Apr 24, 4:04 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch41 min
Apr 24, 4:39 PM CDTSevere Thunderstorm WarningSJTBrown51 min
Apr 24, 5:19 PM CDTSevere Thunderstorm WarningSJTSchleicher26 min
Apr 24, 5:25 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green50 min
Apr 24, 5:27 PM CDTSevere Thunderstorm WarningSJTBrown17 min
Apr 24, 5:39 PM CDTSevere Thunderstorm WarningSJTColeman36 min
Apr 24, 5:39 PM CDTTornado WarningSJTConcho, Tom Green36 min
Apr 24, 5:50 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton25 min
Apr 24, 6:06 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman24 min
Apr 24, 6:07 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher23 min
Apr 24, 6:13 PM CDTTornado WarningSJTColeman, Concho, McCulloch47 min
Apr 24, 6:15 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton45 min
Apr 24, 6:21 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher24 min
Apr 24, 6:28 PM CDTSevere Thunderstorm WarningSJTBrown47 min
Apr 24, 6:46 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch29 min
Apr 24, 6:48 PM CDTTornado WarningSJTBrown27 min
Apr 24, 6:59 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba46 min

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.